A new question is answered every 9 seconds

On CHEMO for breast CANCER, CLINDAMYCIN. Can cause NEUTROPENIA?

Resolved Question:

Can clindamycin cause neutropenia? I am a year out from very strong chemo for breast cancer. My counts were better in February. But now my neutrophils are .8 and my lymphocytes are .7. My red count and platelets are really good.

My oncologist is not worried. But I am. Then I read somewhere that antibiotics can cause neutropenia. I was on clindamycin for 30 days (for cellulitis of the radiated area). So my question is: have you also heard that clindamycin can cause neutropenia?

I guess another question would be, do you know of patients (who don't have some terrible thing like aleukemia or mds) that have such a low neutrophil count (.8) almost a year from chemotherapy?  I have heard that some oncologists say counts can be low for 5 years.  But, .8 seems too low for that. 

Thank you.


Category: Oncologist

Ask Your Own Question

Category: Hematologist
Dr. Prasad Eswaran is online now

Expert:  Dr. Prasad Eswaran replied 4 Days.

Yes. some antibiotics do cause decreased counts but will recover eventually. I hope i had earlier suggested you to do exercise and have well balanced hygenic food to improve your immunity. Are you following it ??
Regards


Patient replied :

Thank you. Yes, I have been doing lots of exercise, and eating right.
Do you know of patients whose counts stay around .8 for a long time (maybe years) after chemo--but don't go below the .5 cutoff for severe neutropenia??? I am really worried that my count will fall farther to .5 since it was 1.8 in April, 1.0 in May and .8 in July. (I finished chemo 1 year ago). I feel like it is going to just keep falling. How likely is this??
AND I had heard it was rare for an antibiotic to cause neutropenia--is this true?


Expert:  Dr. Prasad Eswaran replied 3 Days.

Sometimes it stays on the lower side for one or two patients... But it may recover eventually, but slowly. Continue your exercise and a good balanced diet.


Dr. Prasad Eswaran
Category: Hematologist
Experience: 
Doctorate in Medicine (Fellowship in Oncology), DM,  Madras Medical College & Govt. General Hospital, Chennai, India.

Doctor of Medicine (Residency in Radiation Oncology) , MD, Christian Medical College, Vellore, Tamilnadu, India, 2004-06.

Diploma in Medical Radiology & Therapy (Residency in Radiation Oncology), D.M.R.T, Madras Medical College & Govt. General Hospital, Chennai, India, 2004-06.

Bachelor of Medicine & Bachelor of Surgery - M.B.B.S, Govt. Stanley Medical College & Hospital, Chennai, India, 1998-2004.
Dr. Prasad Eswaran and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.